MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, after intraocular lens implantation surgery, the patient's post operative vision was 20/60 and the lens had rotated to 27 degree axis with refraction -1.76 +3.00 x95.The surgeon had used 10 diopter lens at 90 degrees initially.So, the doctor ran astigmatism fix and it said to rotate the lens back to 80 degrees so the patient would end up about -0.50 +0.50 x80.The patient had an appointment for his second eye on (b)(6) and the doctor was thinking to rotate the lens on the same day.Additional information was received stating that, the lens got rotated after surgery which was larger than normal al.The doctor then re-rotated the lens and the patient was doing better.Additional information was received stating that, the diagnosis of the harm was blurry uncorrected vision with more astigmatism, the patient's issue was not resolved, the lens was rotated to the correct axis but then it re rotated out of the position again by 1 week after the surgery.The lens which rotated out of the position for the second time was not fixed.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned for analysis.Information was provided that lens rotated after surgery.The patient had a larger than normal axial length.The lens had to be repositioned.The root cause for the reported complaint could not be determined.No sample was returned for analysis.The patient had a larger than normal axial length, this may have contributed to the intra ocular lens (iol) rotation.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22204465
Report Number9612169-2025-01232
Device Sequence Number17833851
Product Code MJP
UDI-Device Identifier00380652486101
UDI-Public(01)00380652486101(17)260830(11)220901(10)25487932
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberCCWET4
Device Lot Number25487932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date09/02/2025
Date Device Manufactured09/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; ORA SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale